I have recently started to take 50mg of Zoloft for depression. I am worried about the side effects of the medication. Will this medication cause weight gain? I am also concerned about the interaction that this medication might have with coffee or Coke. Is there any reason for me to worry? I would appreciate any information.
Zoloft is a generally well tolerated medication with few adverse effects and drug interactions. Nausea, diarrhea, headache, sexual dysfunction are the most common issues. All side effects tend to improve with time and completely resolve when Zoloft is discontinued. Weight is generally not significantly affected while taking Zoloft. No significant interaction with caffeine is known however, you should minimize it if you have anxiety or insomnia. Hope this was helpful.
I can tell you that I was on Zoloft briefly (a week or two) and it made me anxious/shaky/nervous and I had some tremor from it. I had to go off of it and onto Paxil.... which didn't turn out to be a great thing for me either! I hate psych meds and refuse to go on them ever again (once I get over my Paxil withdrawal)
I took Zoloft for about five years and it was great for me -- minimal side effects that passed in a week or two, good anti-depressant effect. 50 mg is a very low dose (I was up to 200 mg at one point). I didn't have any weight gain other. One piece of advice I would give you is to try the medication and not think about it too much. It takes 4 - 6 weeks for to get the full effect so during that time, take the pill and don't worry about it. I found that "over thinking" just made me a littel anxious and hyper-sensitive. Taking meds was a really big step for me and it turnedout to be one of the best things I've ever done for myself. Good luck.
i couldnt handle the 50 mgs. i had to stay on the 25 and that seems to be just fine. i have not gained weight, but i do have other side-effects such and shakiness, nervousness, tiredness, and problems like that
I was prescribed Zoloft for anxiety about two month ago. It made me nervous, I had insomnia and many other side effects. I then called my Psch, he put me on Paxil. I had even worse side effects. Dry mouth, insomnia, total disinterest in sex, sweating, nervousness... I took Paxil a month. I called the Dr. and he then gave me a prescription for Clonazepam 1 mg. I have taken it for about a week and hate it. It makes me very negative and irritable, I take it at night and the next day I feel tired and lethargic then have periods of ocd where everything in the house has to be perfect... I don't think I'll ever take antidepressant drugs again, they turn your life upside down. My mom takes propranol 20 mg for anxiety. She says it takes the edge off and makes her less anxious. Does anyone have any experience with this?? I know it is used by people for public speaking, it slows the heart down. Any ideas on what I should do??
I love taking Zoloft. It makes me feel "normal". I have dysthamia (spelling?)--that is depression that has always and will always be. I dont notice any side effects at all, and it makes me feel a lot better. I only take 25 mg a day.
I take Zoloft too. I can only handle the 25 mg. I began having panic attacks when I got sick from having a diseased gallbladder. The panic attacks continued after my surgery. The Zoloft that I take (I have to take it in the mornings or I can not sleep at night) makes me nauseated in the mornings if I do not eat a piece of toast or something with it. But, the other sides effects like nervouseness, loss in interest of intimacy, loss of apetite....I still have these. Plus, I get depressed a lot and shut down from people. Does Zoloft cause my depression? Is this possible, since it is an antidepressant?
Just wanted to say, I am on Zoloft, and have been on it for a year for Major Depression, I take 50MG I also have Anxiety, which Zoloft dosnt help. I was once on small doses of Xanax and it helped my anxiety, but my Dr took me off of it as he said it was addictive, I was ok with that for awhile, then In October of 99, I was diagnosed with Hep C, had the biopsy and all the rest, am on Enfergen theropy now and very sick from it, but will keep t up, anyway, my axiety is back worse than evr, I go nowhere, and sleep my life away. I am in pain all the time, I also have fibromyalgia.My Dr wanted to up my Zoloft to 100MG, I tried it, I didnt like the feeling. Just a no win solution. Will try to get back on Xanax or Ativan,if I do I will let you know the results, Kathy
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.